Heavy Rain, Clarke
- When
- June 15, 3:30 PM CST to 4:00 PM CST
- Where
- Clarke County, 4 mi SE of Winn
- Reported by
- Emergency Manager
- Coordinates
- 31.609, -87.872
Heavy rain caused a portion of Toddtown road to be washed out.
Heavy rain caused minor damage in southwest Alabama.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MOB wrote it up.
Heavy rain caused minor damage in southwest Alabama.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 15, 2:52 PM CST, 38 minutes earlier.
Area Forecast Discussion National Weather Service Mobile AL 352 PM CDT Fri Jun 15 2018 .NEAR TERM /Now Through Saturday/...A weak mid level circulation continues to spin in the vicinity of southwest AL this afternoon, while an associated weak mid level trough axis extends across much of our region. A very moist airmass remains in place across our forecast area under this feature this afternoon, with precipitable water values estimated between 2" and 2.2" across the region. The earlier convection near the coast has diminished as of 3 PM, but new convective development is occurring over portions of southeast MS and interior southwest AL where more sun has allowed for destabilization on the northwestern periphery of the mid level circulation. This convection will be need to be monitored closely as it moves into Choctaw, Clarke, Wilcox and potentially Washington counties this afternoon, as this portion of the region has received heavy rainfall amounts on the order of 2" to 5" since Thursday morning. Additional heavy rainfall could result in at least minor flooding of low lying areas, but if heavier rainfall rates materialize with some of these stronger storms, we cannot entirely rule out very localized flash flooding. Convection over the interior may tend to move/develop southwestward into portions of southeast MS and farther south over southwest and south central AL this evening per HRRR and WRF-ARW trends. This activity may weaken with loss of daytime heating, with a potential lull in convection during the mid to late evening hours. The weak mid level circulation may become less discernible with time late tonight into Saturday, but the associated plume of deep moisture will continue to extend across our forecast area through Saturday afternoon. Additional scattered to numerous showers and thunderstorms may re-develop overnight into early Saturday morning, particularly near coastal portions of the western FL panhandle and southwest AL, while other isolated to scattered showers and storms remain possible farther inland. We have trended the forecast close in line with guidance from WPC, WRF-ARW and HRRR, which favors higher QPF and POPs near the southwest AL and western FL coast (50- 60% coverage) between 06-12z, with values tapering farther inland. Scattered to numerous showers and storms should develop inland with time Saturday morning into afternoon. Plentiful deep moisture will support a continued potential for locally heavy rainfall through Saturday afternoon. Considering the heavy rains that have fallen over a good portion of the area the past 24-48 hours, will keep a limited potential of flooding highlighted in graphics and the HWO through Saturday. No significant changes to temperatures were made. /21 .SHORT TERM /Saturday night Through Monday night/...With the mid- level disturbance exiting off to the northeast, we return to a more typical summerlike pattern through the short term in terms of shower and thunderstorm coverage. Expect chance PoPs (30-40%) and scattered activity to develop both Sunday and Monday, primarily during afternoon hours as it will be largely driven by daytime heating. Localized heavy rainfall and frequent lightning will remain the primary threats, though stronger storms will be capable of producing gusty winds and perhaps some small hail as well. High temps reach the upper 80s to around 90 each afternoon and lows remain in the low to mid 70s each night. /49 .LONG TERM /Tuesday Through Friday/...The weather pattern remains unsettled through next week as weak low pressure in the upper levels persists over the northern Gulf coast region. The combination of daytime heating and lingering deep-layer moisture (PWATs at or above 1.75 inches) should support scattered convection each afternoon and evening, with activity tapering off each night. Thus, have opted to maintain our diurnal pattern of chance/slight chance PoPs each day/night, respectively, throughout next week. Temperatures to remain near seasonal, with highs in the upper 80s to lower 90s and lows in the lower to mid 70s. /49 && .MARINE...Area marine observations indicate a light westerly flow pattern prevalent this afternoon away from earlier outflow boundaries. A light to occasionally moderate southwesterly to southerly flow should develop tonight into Saturday as surface ridging shifts over the eastern Seaboard and FL peninsula. Light southeasterly flow then looks to return Sunday into early next week as ridging builds westward over the north central Gulf and Gulf Coast states. /21 && .PRELIMINARY POINT TEMPS/POPS... Mobile 71 87 72 89 73 90 73 90 / 40 60 20 40 10 30 20 40 Pensacola 74 87 74 88 75 89 75 88 / 60 60 20 30 10 30 20 30 Destin 77 83 77 85 77 86 77 86 / 50 60 10 20 10 30 20 30 Evergreen 71 86 71 90 71 90 72 90 / 40 60 30 30 20 40 20 40 Waynesboro 70 88 70 88 70 89 70 89 / 30 70 20 50 10 30 20 40 Camden 70 87 71 90 71 90 72 90 / 30 60 30 40 20 30 20 30 Crestview 71 87 71 89 73 89 72 89 / 40 60 20 30 20 40 20 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous Weather Outlook National Weather Service Mobile AL 608 AM CDT Fri Jun 15 2018 ALZ051>060-261>266-FLZ201>206-GMZ633-MSZ067-075-076-078-079-161115- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Perdido Bay-Wayne-Perry-Greene- Stone-George- 608 AM CDT Fri Jun 15 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida, southeast Mississippi and the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. Scattered to numerous showers and thunderstorms will continue today. An isolated instance or two of flash flooding will also be possible. A few of the stronger storms that develop will be capable of producing brief strong and gusty winds, small hail and frequent cloud to ground lightning strikes. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Numerous showers and thunderstorms will continue on Saturday, becoming more scattered in coverage late this weekend into the middle of next week. A slow moving system and a very moist airmass over the area will bring at least a limited potential for flooding of low lying and urban areas through Saturday. An isolated instance or two of flash flooding will also be possible. A few of the stronger storms that develop will be capable of producing brief strong and gusty winds, small hail and frequent cloud to ground lightning strikes. Increasing onshore winds and an increasing tidal cycle will bring an increasing chance of dangerous rip currents Saturday night into Monday. GMZ630>632-634>636-650-655-670-675-161115- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 608 AM CDT Fri Jun 15 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. A chance of thunderstorms is expected over area coastal waters. Locally higher winds and seas will be likely in and near storms. Waterspouts are also possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Thunderstorms are expected each day over area coastal waters. Locally higher winds and seas will be likely in and near storms. Waterspouts are also possible.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
414 PM CDT FRI JUN 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 PM FLOOD 4 SE WINN 31.62N 87.86W
06/15/2018 CLARKE AL EMERGENCY MNGR
A PORTION OF TODDTOWN ROAD HAS WASHED OUT
AND THE ROAD IS NOW CLOSED.
&&
RRThe national radar mosaic for the moment the first event began.
1 heavy rain. Local standard time, as filed.
Heavy rain caused a portion of Toddtown road to be washed out.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2018Every state in 2018This day in weather historyWarnings in Alabama, June 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 769393.